Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 10, 2007, 4:09 PM EDT for Cheboygan County, Emmet County, Michigan. It was in force for 66 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2007, 4:09 PM EDT (20:09 UTC)
- Expired
- Jul 10, 2007, 5:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
Counties Cheboygan County, MI, Emmet County, MI
The radar
The NCL Michigan radar (KAPX), 55 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:15 PM EDT | TSTM WND DMG | 5 E Petoskey, MI | MULTIPLE TREES AND UTILITY LINES DOWN COUNTY WIDE. WIDESPREAD WIND DAMAGE OCCURRING BETWEEN 415 AND 425 PM. |
| Jul 10, 4:40 PM EDT | TSTM WND DMG | 4 Wnw Tower, MI | TWO LARGE TREES DOWN ON BRADY ROAD |
| Jul 10, 4:50 PM EDT | TSTM WND DMG | 14 Se Cheboygan, MI | TREE DOWN ON TWIN LAKES ROAD NEAR COUNTY LINE ROAD |
| Jul 10, 4:52 PM EDT | FUNNEL CLOUD | Tower, MI | FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT |
| Jul 10, 5:10 PM EDT | FUNNEL CLOUD | Tower, MI | MULTIPLE REPORTS OF FUNNEL CLOUD BY LAW ENFORCEMENT BETWEEN 510 AND 525 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:54 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 102010
SVRAPX
MIC031-047-102115-
/O.NEW.KAPX.SV.W.0047.070710T2009Z-070710T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEBOYGAN COUNTY IN NORTHERN LOWER MICHIGAN...
EMMET COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 515 PM EDT
* AT 405 PM EDT...A SPOTTER REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CONWAY...OR ABOUT 4 MILES EAST OF PETOSKEY...MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
INTERSTATE 75 MILE MARKER 305...
BURT LAKE...
BRUTUS...
INDIAN RIVER...
PELLSTON...
TOPINABEE...
LEVERING...
TOWER...
AT 357 PM...DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN PETOSKEY
AND 3 MILES NORTHWEST OF EAST JORDAN. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4542 8503 4529 8488 4529 8474 4520 8474
4520 8425 4564 8425 4574 8472
$$3 follow-up statements
000
WWUS34 KAPX 102027
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
427 PM EDT TUE JUL 10 2007
MIC031-047-102115-
/O.CON.KAPX.SV.W.0047.000000T0000Z-070710T2115Z/
CHEBOYGAN MI-EMMET MI-
427 PM EDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EMMET AND CHEBOYGAN COUNTIES...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR TOPINABEE...OR ABOUT 7 MILES NORTH OF INDIAN RIVER...MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SILVER LAKE...
RIGGSVILLE...
INTERSTATE 75 MILE MARKER 333...
INTERSTATE 75 MILE MARKER 326...
MULLET LAKE...
ALOHA...
TOWER...
CHEBOYGAN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4542 8503 4529 8488 4529 8474 4520 8474
4520 8425 4564 8425 4574 8472
$$000
WWUS34 KAPX 102037
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
436 PM EDT TUE JUL 10 2007
MIC047-102046-
/O.CAN.KAPX.SV.W.0047.000000T0000Z-070710T2115Z/
EMMET MI-
436 PM EDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR EMMET COUNTY IS CANCELLED...
LAT...LON 4545 8474 4533 8474 4520 8425 4564 8425
4574 8472
$$
MIC031-102115-
/O.CON.KAPX.SV.W.0047.000000T0000Z-070710T2115Z/
CHEBOYGAN MI-
436 PM EDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CHEBOYGAN COUNTY...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF MACKINAW
CITY...TO 8 MILES SOUTHEAST OF INDIAN RIVER. THE STORMS WERE MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
TOWER...
CHEBOYGAN...
ALVERNO...
BLACK LAKE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4545 8474 4533 8474 4520 8425 4564 8425
4574 8472
$$000
WWUS34 KAPX 102111
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
511 PM EDT TUE JUL 10 2007
MIC031-102121-
/O.EXP.KAPX.SV.W.0047.000000T0000Z-070710T2115Z/
CHEBOYGAN MI-
511 PM EDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHEBOYGAN COUNTY HAS
EXPIRED...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE
PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.
LAT...LON 4545 8474 4533 8474 4520 8425 4564 8425
4574 8472
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:43 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 10, 2:43 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 243 PM EDT TUE JUL 10 2007 .DISCUSSION...STRONG SHORTWAVE AND ASSOCIATED COLD FRONT WILL BE MOVING ACROSS COUNTY WARNING AREA TONIGHT. COLD FRONT CURRENTLY MOVING ACROSS WEST UPPER MICHIGAN AND INTO CENTRAL WISCONSIN. CURRENT MOVEMENT WILL BRING IT INTO EASTERN UPPER MICHIGAN AND NORTHWEST LOWER MICHIGAN AROUND 6 PM ET...THEN MOVING ACROSS OUR FORECAST AREA...EXITING TO THE SOUTHEAST BY MIDNIGHT. INCREASE IN MOISTURE ADVECTION OCCURRING ACROSS OUR SOUTHERN PART OF CWA AS DEW POINTS IN THE MID 60S REPORTED AT 17Z. 70 DEGREE DEW POINTS FARTHER TO THE SOUTH AND SOUTHWEST. ACTIVE WEATHER EXPECTED TO BE ONGOING FOR THIS AFTERNOONS FORECAST PACKAGE. MODELS AND MODEL SOUNDINGS CONTINUE TO SHOW BEST DYNAMICS MOVING ACROSS NORTHERN PART OF CWA...WHERE HIGHEST BULK SHEAR OF 60+ KNOTS AND BULK RICHARDSON NUMBERS ARE BETWEEN 10-45. CAPES MAY BE LIMITED ACROSS THE NORTH AS INCREASING CLOUDS ARE EXPECTED ALONG WITH LOWER DEW POINTS IN THE LOW TO MID 60S. ACROSS SOUTHERN HALF OF FORECAST AREA...MORE SUNSHINE HIGHER DEW POINTS EXPECTED TO PRODUCE MLCAPES OVER 2300 J/KG... WITH LIFTING INDEXS OF -4 TO -6. UPPER WIND LINEAR PATTERN MORE CONDUCIVE TO SQUALL LINE DEVELOPMENT ASSOCIATED WITH COLD FRONT. WILL NEED TO KEEP AN EYE ON THE PRE FRONTAL CONVECTIVE LINE DEVELOPING SOUTH OF GREEN BAY AND STARTING TO MOVE OUT INTO LAKE MICHIGAN. MAIN THREAT WILL BE DAMAGING WINDS THIS EVENING. CANT RULE OUT ISOLATED SUPERCELL ACROSS THE NORTH HALF OF FORECAST AREA THIS EVENING. WILL END PRECIPITATION ACROSS THE NORTHWEST BY 03Z...THEN ACROSS THE SOUTHEAST COUNTIES BY MORNING. SOME WRAP AROUND MOISTURE AND RAINSHOWERS EXPECTED ACROSS EASTERN UPPER MICHIGAN BY MORNING. HAVE MORE CLOSELY FOLLOWED THE COOLER MET TEMPERATURES. CAMPBELL LONG TERM (WEDNESDAY THROUGH TUESDAY)...WELL ADVERTISED...HIGHLY ANOMALOUS...WINTER-LIKE POSITIVE PNA PATTERN ALREADY IN THE PROCESS OF UNFOLDING AS VIGOROUS NORTHERN STREAM SHORTWAVES...ONE DROPPING ACROSS NORTHERN MINNESOTA WITH ANOTHER DIGGING INTO THE GULF OF ALASKA...BEGIN THE AMPLIFICATION PROCESS. CONSEQUENTLY...EXPECT NORTHERN MICHIGAN TO REMAIN ENTRENCHED IN DEEP NORTHWEST FLOW ON DOWNSTREAM SIDE OF WESTERN NOAM RIDGE AXIS...WHICH IS PROGGED TO EXTEND WELL NORTH INTO THE NORTHWEST TERRITORIES. TIMING OF REINFORCING SHORTWAVES...AND ASSOCIATED SHOWER AND THUNDERSTORM THREAT...DROPPING SOUTHEAST ACROSS THE NORTHERN LAKES REMAINS THE FORECAST CHALLENGE FOR THIS UNSEASONABLY COOL LONG TERM FORECAST PACKAGE. WEDNESDAY...CAA NORTHWEST FLOW RAMPS UP BEHIND TUESDAY NIGHTS COLD FRONTAL PASSAGE...DROPPING 850MB TEMPERATURES TO THE MID TO UPPER SINGLE DIGITS BY EVENING. NORTHERN PLAINS POTENT SHORTWAVE LAGS SURFACE FRONT BY SEVERAL HOURS...WITH EVENTUAL PASSAGE DURING THE MORNING HOURS. WILL CONTINUE CHANCE POPS FOR SHOWERS DURING THE MORNING ACROSS EASTERN UPPER MICHIGAN IN VICINITY OF BETTER MID LEVEL DYNAMICS AND MOISTURE. ALL IN ALL...LIKE PREVIOUS FORECASTER MENTIONED...EXPECT A DAY MORE REMINISCENT OF EARLY FALL WITH HIGHS IN THE 60S FOR MOST AREAS UNDER GUSTY NORTHWEST WINDS. WEDNESDAY NIGHT...FIRST IN THE SERIES OF SHORTWAVES ROTATING SOUTHEAST AROUND PARENT CLOSED HUDSON BAY/JAMES BAY MID LEVEL LOW CROSSES THE NORTHERN LAKES. HOWEVER...OVERNIGHT TIMING AND RELATIVELY LOW AMPLITUDE NATURE OF SHORTWAVE (WEAK DYNAMICS) PRECLUDE INSERTION OF POPS AT THIS TIME (ALTHOUGH WOULDN/T BE SURPRISED TO SEE A FEW SPRINKLES). CLOUD COVER AND WIND WILL KEEP TEMPERATURES FROM DROPPING TO THEIR FULL POTENTIAL. STILL...A RELATIVELY COOL NIGHT IN STORE FOR THE AREA WITH READINGS FALLING INTO THE UPPER 40S TO LOW 50S. THURSDAY AND THURSDAY NIGHT...MORE POTENT SHORTWAVE SET TO SWEEP THROUGH THE AREA...BRINGING A RENEWED THREAT OF MORE SHOWERS. WILL KEEP MENTION OF THUNDER CONFINED TO THURSDAY AFTERNOON AS POSSIBLE DIURNAL DESTABILIZATION INCREASES CONVECTIVE POTENTIAL. CONDITIONS DRY OUT LATER THURSDAY NIGHT AS SUBSIDENCE OVERSPREADS THE AREA BEHIND DEPARTING SHORTWAVE. 850MB TEMPERATURES REMAINING IN THE MID TO UPPER SINGLE DIGITS INSURES READINGS AVERAGING A GOOD 10 TO 15 DEGREES BELOW MID JULY NORMALS...WITH EXPECTED HIGH TEMPERATURES THURSDAY ONLY IN THE UPPER 60S TO LOW 70S AND LOWS THURSDAY NIGHT MAINLY IN THE UPPER 40S (A LITTLE WARMER NEAR THE LAKE SHORES). REST OF THE FORECAST (FRIDAY THROUGH TUESDAY)...PATTERN REMAINS VIRTUALLY STATUS-QUO...WITH SOME SEMBLANCE OF DEAMPLIFICATION DURING EARLY NEXT WEEK. STILL EXPECTING ADDITIONAL HARD TO TIME SHORTWAVES TO TRAVERSE THE NORTHWEST FLOW...WITH EACH BRINGING AN ADDITIONAL SHOWER AND THUNDERSTORM THREAT. RATHER THAN BROAD BRUSH CHANCE POPS THROUGH THE EXTENDED TO ACCOUNT FOR TIMING UNCERTAINTIES...HAVE TRIED TO PEG BEST POTENTIAL BASED OFF HPC GUIDANCE AND 00Z ECMWF MODEL PROGS (PREFERRED MODEL BY LATEST HPC DISCUSSIONS). THUS...WILL INCLUDE SHOWER AND STORM MENTION SATURDAY THROUGH SUNDAY AND AGAIN MONDAY. ALTHOUGH CONDITIONS WILL REMAIN SEASONALLY COOL...EXPECT A SLOW MODERATING TREND THROUGH THE PERIOD...MORE SO DUE TO AIRMASS MODIFICATION THAN WAA. IN GENERAL...LOOK FOR UPPER 60 TO LOW 70 HIGH TEMPERATURES ON FRIDAY TO APPROACH THE MID 70S TO LOW 80S BY TUESDAY. OVERNIGHT LOWS WILL BE IN THE 50S THROUGH THE PERIOD. MSB && .AVIATION...ISSUED AT 153 PM A STG STORM SYSTEM WILL MOV INTO WRN LAKE SUPERIOR THIS AFTN...MOVING TO JAMES BAY ONTARIO ARND 12Z WED. THE ASSOCIATED COLD FRONT LOCATED OVER ERN WIS THIS AFTN...WILL MOVE ONTO THE LAKE MICHIGAN SHORELINE AROUND 00Z TONIGHT. THIS COLD FRONT WILL THEN MOVE EAST AND EXIT INTO LAKE HURON AROUND 06Z TONIGHT. THUNDERSTORMS... SOUTHWEST WINDS GUSTING TO 25KT...PERIODS OF HVY RAIN AND HAIL TO ONE INCH CAN BE EXPECTED OVER NRN MI THIS AFTN AND EVE IN ADVANCE OF THE FRONT. BEHIND THE COLD FRONT BTW 06Z AND 12Z WED WINDS WILL BECOME WEST TO NORTHWEST 15 TO 20 KTS...WITH MVFR CIGS TO 30K FEET. VFR CONDS ARE EXPECTED AFT 12Z WED OVR NRN MI. SWR && .APX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 10, 10:45 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1045 AM EDT TUE JUL 10 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-111000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1045 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...ASSOCIATED WITH A COLD FRONT...WILL BECOME MORE NUMEROUS ACROSS THE NORTHERN LOWER MICHIGAN AND EASTERN UPPER MICHIGAN AFTER 3 PM...THEN INCREASE ACROSS ALL OF NORTHERN MICHIGAN THROUGH THE EVENING HOURS. THIS COLD FRONT WILL BE MOVING SOUTHEAST OF THE FORECAST AREA SHORTLY AFTER MIDNIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH THE BEST CHANCE OF SEVERE WEATHER BETWEEN 4 PM AND MIDNIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS TO 70 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COOLER TEMPERATURES WILL SETTLE ACROSS THE OUTLOOK AREA WEDNESDAY THROUGH SATURDAY WITH HIGH TEMPERATURES GENERALLY 5 TO 10 DEGREES BELOW NORMAL. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA THURSDAY AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS...BE AWARE OF THE POTENTIAL FOR SEVERE WEATHER LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE REQUIRED. JK/CAMPBELL
In the hours before
Local storm report, Jul 10, 12:42 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1242 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 3 S GLADWIN 43.94N 84.49W
07/09/2007 GLADWIN MI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN BETWEEN GLADWIN AND
BEAVERTON.
0410 PM TSTM WND DMG STERLING 44.03N 84.02W
07/09/2007 ARENAC MI LAW ENFORCEMENT
NUMEROUS TREES DOWN. PENNY SIZE HAIL REPORTED AS WELL.
0410 PM HAIL STERLING 44.03N 84.02W
07/09/2007 E0.75 INCH ARENAC MI LAW ENFORCEMENT
NUMEROUS TREES ALSO REPORTED DOWN.
&&
A SLOW MOVING COLD FRONT MOVED ACROSS NORTHERN MICHIGAN
MONDAY...SPAWNING SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON
HOURS. THESE STORMS BECAME SEVERE AS THEY MOVED ACROSS GLADWIN AND
ARENAC COUNTIES...KNOCKING DOWN NUMEROUS TREES AND POWERLINES. HAIL
UP TO PENNY SIZE WAS ALSO REPORTED.
IN ADDITION TO THE DAMAGE...A WEAK UNCONFIRMED TORNADO WAS REPORTED
NEAR BEAVERTON. A NATIONAL WEATHER SERVICE STORM SURVEY IS CURRENTLY
BEING CONDUCTED WHICH WILL TAKE A CLOSER LOOK AT SOME OF THE DAMAGE
FROM THESE STORMS.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON
AND EVENING AS A POWERFUL COLD FRONT MOVES INTO NORTHERN MICHIGAN.
SEVERE STORMS ARE AGAIN POSSIBLE...WITH WINDS UP TO 70 MPH AND SMALL
HAIL.
KASThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:11 PM EDT | Special Marine Warning | APX | 94 min | |
| Jul 10, 4:35 PM EDT | Special Marine Warning | APX | 117 min | |
| Jul 10, 4:46 PM EDT | Special Marine Warning | APX | 119 min | |
| Jul 10, 4:46 PM EDT | Severe Thunderstorm Warning | APX | Antrim | 20 min |
| Jul 10, 4:49 PM EDT | Tornado Warning | APX | Cheboygan, Presque Isle | 41 min |
| Jul 10, 4:57 PM EDT | Severe Thunderstorm Warning | APX | Otsego | 46 min |
| Jul 10, 5:46 PM EDT | Special Marine Warning | APX | 89 min | |
| Jul 10, 6:05 PM EDT | Severe Thunderstorm Warning | APX | Alpena | 20 min |
| Jul 10, 6:22 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 17 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.